| Model Number |
102-9800 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the superion indirect decompression system (ids) implant procedure the driver was caught up on an obstruction.As a result, sagittal arching and excessive force were applied, causing the driver to break.All broken fragments were successfully removed.Additionally, the implant was not deploying properly and was getting stuck.The patient did not experience any reported complications.The damaged product was replaced and returned for analysis, and the procedure was completed without further issues.
Additional Manufacturer Narrative
The device was returned for analysis and a visual inspection found that the end of the driver was completely sheared off.The analysis results indicate the failure is associated to presence of excessive hydrogen in the instrument material.A review of the instructions for use (ifu) was performed, and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.The device was returned for analysis and a visual inspection found that the end of the driver was completely sheared off.The analysis results indicate the failure is associated to presence of excessive hydrogen in the instrument material.A review of the instructions for use (ifu) was performed, and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
Event or Problem Description
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.The device was returned for analysis and a visual inspection found that the end of the driver was completely sheared off.The damage to the driver was sufficient to prevent functional testing.Field return samples from complaints spike were sent for scanning electron microscopy (sem) analysis, material composition, and hardness testing.The analysis results indicate the failure is associated to presence of excessive hydrogen in the instrument material.A review of the instructions for use (ifu) was performed, and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.It also states to carefully inspect all instruments prior to and after use.Do not use an instrument that is visibly damaged.If an instrument appears damaged after use confirm that no broken fragments are retained in the patient.
Event or Problem Description